Help! Please... I Suddenly Can't Hear Clearly Anymore — Should I Act Quickly with Prednisone?

Discussion in 'Support' started by Rinz, Aug 14, 2017.

    1. Rinz

      Rinz Member

      Tinnitus Since:
      2000
      Cause of Tinnitus:
      loud music
      Dear all,

      I have had tinnitus for a long time but never any hearing loss...

      Once or twice a month for a short time my ear gets kinda muffled like swimming under water but that always resolves itself quickly...

      Today, like twelve hours ago I got that too... Accompanied by louder high pitched tinnitus. It seems I have lost some sensitivity to high sounds in my right ear suddenly...

      This never happened before... Like I can't hear clearly anymore.. I'm really scared. What should I do?

      Did any of you have this experience? Should I act quickly with prednisone or something? It seems I have some sudden hearing loss... Shit... So scared... Please help...
       
    2. Kolisar
      No Mood

      Kolisar Member Benefactor

      Tinnitus Since:
      birth?
      Cause of Tinnitus:
      unknown
      Hi @Rinz .

      The first thing is to remain calm. Getting stressed out can make you tinnitus seem worse.

      Search out posts by @Bobbie7 , @billie48 , and @glynis . Each are extremely helpful and expound the benefits of remaining calm when coping with tinnitus.

      I would recommend seeking the help of a medical professional, prednisone is a prescription medication (at least in the US) and a steroid. Many people react strongly to steroids (for me they tend to increase my depression and suicidal ideations), so I would not recommend taking such a mediation without the expressed direction of a physician.

      If you have not yet, I suggest reading the following post by @Michael Leigh. https://www.tinnitustalk.com/threads/tinnitus-a-personal-view.18668/ . It will help you better understand tinnitus, treatment and coping options.

      I understand being scared with a sudden change, it is precisely that which brought me to this forum. But you will get through this. Many people experience spikes or changes in their tinnitus. Read through the introduction posts and you will find examples of people who arrived here because of such an event. I know it is frightening, but you will be ok. Keep reaching out to us, we will be here to support you and help you get through this. You have been a member for a while now, so you know that this is a great community filled with caring, sympathetic people who truly understand your struggles.

      I wish you well and hope you find everything you need here. Please keep us updated on your progress, we will be here to help when you need us and would love to be able t celebrate with you when you get through this.
       
      • Like Like x 1
    3. TuneOut

      TuneOut Member

      Location:
      El Dorado Hills, CA
      Tinnitus Since:
      Worsened 2016
      Cause of Tinnitus:
      Concert
      How are things now?
       
    4. GregCA
      Jaded

      GregCA Member Benefactor Hall of Fame

      Tinnitus Since:
      03/2016
      Cause of Tinnitus:
      Otosclerosis
      If you have sudden sensorineural hearing loss, a common treatment is corticosteroids (prednisone orally, or dexamethasone as intratympanic injection). Ask your doctor about it. Time is of the essence.
       
      • Agree Agree x 1
    5. TuneOut

      TuneOut Member

      Location:
      El Dorado Hills, CA
      Tinnitus Since:
      Worsened 2016
      Cause of Tinnitus:
      Concert
      Right. I'd go to urgent care or emergency immediately and ask them for a high-dose course of prednisone.
       
    6. Bill Bauer
      No Mood

      Bill Bauer Member Hall of Fame

      Tinnitus Since:
      February, 2017
      Cause of Tinnitus:
      Acoustic Trauma
      I am sorry that I didn't see your post earlier. This is a medical emergency. Please read
      http://www.masseyeandear.org/for-pa...ation/diseases-and-conditions/sudden-deafness
      "Since there is only a two to four week window of opportunity for treating SSNHL, it is essential to initiate therapy as soon as possible, even if a complete diagnostic work-up has not been completed. Ideally, an audiogram should be performed before starting treatment, but if it is performed within 24 - 48 hours, this an acceptable alternative. One should never postpone treatment for days or weeks to await results of imaging studies. Furthermore, spontaneous recovery or good response to treatment does not eliminate the need for imaging."

      Read the paragraphs above the text above for a description of prednisone dosage that you will need.
       
    7. Bill Bauer
      No Mood

      Bill Bauer Member Hall of Fame

      Tinnitus Since:
      February, 2017
      Cause of Tinnitus:
      Acoustic Trauma
      "Patients who initiate oral steroid treatment more than four weeks after onset of their SSNHL have virtually no chance of oral steroid benefit."
      The sooner you begin the treatment, the better.
       
      • Agree Agree x 1
    8. AUTHOR
      AUTHOR
      Rinz

      Rinz Member

      Tinnitus Since:
      2000
      Cause of Tinnitus:
      loud music
      Thanks guys for all your replies, that's really very kind of you. Actually I'm kinda lucky it seems.. As somehow it cleared up.. I went to the doctor the next day.. He said it may have been fluid behind the tympanic membrane.. If it happens again I will definitely follow your advice and go immediately to hospital again..
       

Share This Page

Loading...